Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 29, NWS Wichita, KS

May 5, 2007Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 5, 2007, 2:11 PM CDT for Barton County, Russell County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2007, 2:11 PM CDT (19:11 UTC)
Expired
May 5, 2007, 3:03 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 143 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 9:51 AM CDTTornado Watch PDSSPC12 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3496 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
6.3
Supercell composite
22.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 051913
SVRICT
KSC009-167-052015-
/O.NEW.KICT.SV.W.0029.070505T1911Z-070505T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
211 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS.
  RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL 315 PM CDT.

* AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  GORHAM...OR 6 MILES NORTHWEST OF RUSSELL...AND MOVING NORTHEAST 
AT   40 MPH. ANOTHER SEVERE STORM WAS DEVELOPING IN NORTHEAST RUSH 
COUNTY AND MOVING NORTHEAST INTO BARTON AND SOUTHERN RUSSELL 
COUNTIES.  

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUNKER HILL...GALATIA...GORHAM...LURAY...MILBERGER...OLMITZ...
  PARADISE...RUSSELL...RUSSELL AIRPORT...SUSANK...WALDO.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR CENTRAL KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000
PM CDT SATURDAY EVENING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3846 9904 3850 9880 3913 9855 3912 9905

$$

COX
5 follow-up statements
000 
WWUS53 KICT 051924
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT SAT MAY 5 2007

KSC009-167-052015-
/O.CON.KICT.SV.W.0029.000000T0000Z-070505T2015Z/
RUSSELL KS-BARTON KS-
221 PM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BARTON AND RUSSELL COUNTIES UNTIL 315 PM CDT...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
5 MILES WEST OF GALATIA...OR 21 MILES SOUTHEAST OF HAYS...MOVING 
NORTHEAST AT 40 MPH. A STRONG THUNDERSTORM WAS LOCATED 9 MILES 
NORTHWEST OF RUSSELL IN RUSSELL COUNTY AND MOVING TO THE NORTHEAST 
AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR RUSSELL BY 250 PM CDT.
  NEAR LURAY BY 315 PM CDT.

THE TOWNS OF MILBERGER AND RUSSELL AIRPORT ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR CENTRAL KANSAS.

LAT...LON 3846 9904 3850 9880 3913 9855 3912 9905

$$

BOWMAN
000 
WWUS53 KICT 051935
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
234 PM CDT SAT MAY 5 2007

KSC009-167-052015-
/O.CON.KICT.SV.W.0029.000000T0000Z-070505T2015Z/
RUSSELL KS-BARTON KS-
234 PM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BARTON AND RUSSELL COUNTIES UNTIL 315 PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
6 MILES SOUTH OF GORHAM...OR 11 MILES SOUTHWEST OF RUSSELL...MOVING 
NORTH NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR GORHAM BY 240 PM CDT.
  NEAR PARADISE BY 305 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR CENTRAL KANSAS.

LAT...LON 3846 9904 3850 9880 3913 9855 3912 9905

$$

BOWMAN
000 
WWUS53 KICT 051944
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT SAT MAY 5 2007

KSC009-051953-
/O.CAN.KICT.SV.W.0029.000000T0000Z-070505T2015Z/
BARTON KS-
243 PM CDT SAT MAY 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY HAS BEEN
CANCELLED...

AT 241 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR CENTRAL KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000
PM CDT SATURDAY EVENING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3912 9856 3870 9872 3869 9903 3913 9903

$$

KSC167-052015-
/O.CON.KICT.SV.W.0029.000000T0000Z-070505T2015Z/
RUSSELL KS-
243 PM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RUSSELL COUNTY
UNTIL 315 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 
NEAR GORHAM...OR 6 MILES WEST OF RUSSELL...MOVING NORTH NORTHEAST AT 
45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR PARADISE BY 255 PM CDT.

THE TOWN OF WALDO IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR CENTRAL KANSAS.

LAT...LON 3912 9856 3870 9872 3869 9903 3913 9903

$$

BOWMAN
000 
WWUS53 KICT 051955
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT SAT MAY 5 2007

KSC167-052015-
/O.CON.KICT.SV.W.0029.000000T0000Z-070505T2015Z/
RUSSELL KS-
255 PM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RUSSELL COUNTY
UNTIL 315 PM CDT...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
6 MILES SOUTH OF PARADISE...OR 10 MILES NORTH OF RUSSELL...MOVING
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR PARADISE BY 300 PM CDT.

THE TOWN OF WALDO IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR CENTRAL KANSAS.

LAT...LON 3912 9856 3870 9872 3869 9903 3913 9903

$$

BOWMAN
000 
WWUS53 KICT 052003
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT SAT MAY 5 2007

KSC167-052013-
/O.CAN.KICT.SV.W.0029.000000T0000Z-070505T2015Z/
RUSSELL KS-
303 PM CDT SAT MAY 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL COUNTY HAS BEEN
CANCELLED...

AT 302 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR CENTRAL KANSAS.

LAT...LON 3912 9856 3870 9872 3869 9903 3913 9903

$$

BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:00 PM CDT, 11 minutes earlier.

Area forecast discussion, May 5, 2:00 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
200 PM CDT SAT MAY 5 2007

.UPDATE...

WE ARE SENDING OUT A QUICK UPDATE ON WHAT TO EXPECT DURING THE NEXT
COUPLE OF HOURS.

LATEST WATER VAPOR LOOP/PROFILERS ARE SHOWING THE UPPER LEVEL
DIFFLUENCE INCREASING ACROSS THE TEXAS PANHANDLE AND SOUTHWEST
KANSAS. LATEST SURFACE ANALYSIS SHOWING THE DRY LINE EXTENDING SOUTH
INTO WESTERN OKLAHOMA...WITH THE SURFACE FLOW BEGINNING TO BACK
ACROSS SOUTH CENTRAL KANSAS. WE ARE CURRENTLY WATCHING A LINE
SEGMENT EXTENDING NORTHEAST OF THE DRY LINE BRANCHING OFF SOMEWHERE
AROUND DODGE CITY. THIS SEGMENT APPEARS TO BE LIGHTING UP AS WELL
WHICH MAY PRODUCE SOME SUPERCELL STORMS WITHIN THE NEXT HOUR OR SO
IN RUSSELL AND BARTON COUNTIES. MEANWHILE...AREAS FURTHER SOUTH AND
WEST WE WILL HAVE TO WATCH THE LINE OF SUPERCELL STORMS ACROSS
SOUTHWEST KANSAS. THESE STORMS SHOULD MOVE INTO CENTRAL KANSAS
DURING THE NEXT 1-2 HOURS OR SO. MEANWHILE...WE WILL HAVE TO WATCH
THE STORMS ACROSS WESTERN OKLAHOMA TO SEE IF MORE DEVELOP FURTHER
SOUTH. IF MORE STORMS DEVELOP FURTHER SOUTH...THEN SOUTH CENTRAL
KANSAS MAY BE UNDER THE GUN TOWARDS 00Z. THE RIGHT MOVERS WILL
GENERALLY MOVE NORTHEAST AROUND 30 TO 40 KTS WITH THE POTENTIAL FOR
SOME SIGNIFICANT TORNADOES.

COX

&&

.PREV DISCUSSION... /ISSUED 1231 PM CDT SAT MAY 5 2007/

AVIATION...
MVFR CLOUDS AND WINDS WILL BE THE MAIN HAZARD TO GENERAL AVIATION
THIS AFTERNOON ACROSS CENTRAL AND SOUTHEAST. AM BACKING UP DDCS
AVIATION RESPONSIBIITIES AS WELL FOR TODAY. LINE OF THUNDERSTORMS
HAVE RAPIDLY DEVELOPED ON A LINE FROM NEAR HLC TO DDC. THE
INDIVIDUAL STORMS ARE MOVING TO THE NORTHEAST AT ABOUT
35-40KTS...WHILE THE OVERALL LINE IS DRIFTING TO THE EAST AT 10 KTS
OR SO. THESE STORMS HAVE THE CAPABILITY OF PRODUCING LARGE HAIL,
STRONG WINDS AND EVEN TORNADOES. THE STORMS WILL CONTINUE THROUGH
THE AFTERNOON AND INTO THE EVENING HOURS. THEY SHOULD MOVE INTO THE
HYS AREA BY 20Z THEN RSL AND POINTS EASTAWRD AFTER 21Z.

ELDER

336 AM CDT SAT MAY 5 2007

DISCUSSION...
MAIN FORECAST CONCERNS: SEVERE WEATHER AND HEAVY RAIN/FLOODING
POTENTIAL TODAY THROUGH SUNDAY NIGHT.

TODAY-MONDAY:
LARGE UPPER TROF WILL CONTINUE TO HANG OVER THE CENTRAL/SOUTHERN
ROCKIES WITH A COUPLE OF PIECES OF ENERGY EJECTING OUT ACROSS THE
CENTRAL PLAINS DURING THE PERIOD. EXPECTING CLUSTER OF SEVERE
THUNDERSTORMS WITH LOCALLY INTENSE RAINFALL TO CONTINUE TO AFFECT
CENTRAL KS EARLY THIS MORNING...AS 60-70 KT LOW-LEVEL JET CONTINUES
TO TRANSPORT HIGH WATER VAPOR CONTENT INTO THE CLUSTER. THINK THIS
MAY PROPAGATE NEWD OUT OF CENTRAL KS BY 12Z. OTHERWISE GFS AND
NAM-WRF INDICATE MORNING STRATUS WILL BURN OFF AROUND MIDDAY.
COMBINATION OF STRONG 850 WINDS AND STEEP SURFACE TO 850 LAPSE
RATES WILL LEAD TO STRONG SOUTHEASTERLY WINDS IN CENTRAL SECTIONS
TODAY. FEEL A WIND ADVISORY IS WARRANTED FOR MUCH OF CENTRAL AND
SOUTH CENTRAL KS FROM 17 TO 00Z. THE DRYLINE IS PROGGED TO RE-
ESTABLISH ITSELF THIS AFTERNOON FROM WESTERN KS DOWN INTO EXTREME
WESTERN OKLAHOMA. GIVEN HIGHS OF NEAR 80 TO LOWER 80S...DEWPOINTS
MID-UPPER 60S EAST OF DRYLINE...SBCAPES OF 3000 TO 4000 J/KG
LIKELY ONCE AGAIN THIS PM/EVE. BOTH THE GFS AND NAM-WRF SUGGEST
FAIRLY STRONG CONVERGENCE ON THE DRYLINE THIS PM/EVE...WHICH
SHOULD INITIATE THUNDERSTORM DEVELOPMENT THIS AFTERNOON JUST TO
THE WEST OF CENTRAL/SOUTH CENTRAL KS...WITH EARLIER INITIATION
COMPARED TO YESTERDAY. 0-6KM SHEAR VECTORS ARE STILL CUTTING ACROSS
DRYLINE AT A DECENT ANGLE TO PROMOTE SUPERCELL DEVELOPMENT. ONCE
AGAIN...ANOTHER STRONG LOW-LEVEL JET TONIGHT WILL AID IN STRONG
MOISTURE TRANSPORT INTO STORMS COMING OFF DRYLINE. COULD SEE MORE
STORM COVERAGE TONIGHT EASTWARD INTO OUR AREA COMPARED TO LAST
EVE/OVERNIGHT. WILL MAINTAIN A MENTION OF SEVERE IN FORECAST IN
CENTRAL/SOUTH CENTRAL KS. LOCALLY HEAVY RAINFALL MAY NECESSITATE
FLOOD WATCHES WITH LATER FORECAST PACKAGES AS PRECIPITABLE WATER
APPROACHES 1.5 IN. AND GIVEN RECENT LOCALIZED HEAVY RAINFALL IN
CENTRAL KS OVERNIGHT. ON SUNDAY...DRYLINE PLACEMENT NOT MUCH
DIFFERENT THAN TODAY - PERHAPS SLIGHTLY FURTHER EAST. MAGNITUDE OF
INSTABILITY WILL BE CONTINGENT ON AMOUNT OF INSOLATION AND REMNANT
CONVECTIVE DEBRIS. THE OVERALL PATTERN SUGGESTS ADDITIONAL STRONG
CONVECTION FORMING NEAR THE DRYLINE AND IMPACTING CENTRAL/SOUTH
CENTRAL KS DURING THE DAY. MODELS IN DECENT AGREEMENT SUGGESTING
ANOTHER STRONG PIECE OF ENERGY LIFTING OUT OF THE TROF IN THE
ROCKIES...ACROSS THE CENTRAL HIGH PLAINS SUN NIGHT. THIS ALLOWS THE
FRONT TO SHIFT EASTWARD INTO SOUTHEASTERN KS BY MONDAY AFTERNOON.
LOCALLY HEAVY RAINFALL POTENTIAL EXISTS SUN NIGHT INTO MONDAY...WITH
RIGHT REAR QUAD OF UPPER JET POTENTIALLY IMPACTING OUR AREA. WILL
MENTION IN HAZARDOUS WEATHER OUTLOOK.

TUESDAY-THURSDAY:
DID NOT MAKE SIGNIFICANT CHANGES TO THIS PERIOD. MODELS PROG REMNANT
UPPER TROF TO FINALLY EJECT OUT OF THE SOUTHERN ROCKIES HOWEVER THEY
DIFFER ON THE DETAILS. MAINTAINING A LOW CHANCE OF THUNDERSTORMS IN
OUR AREA TO ACCOUNT FOR THIS...WITH OLD FRONTAL BOUNDARY IN
VICINITY. TEMPERATURES NEAR NORMAL EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  78  61  76 /  60  60  70  30
HUTCHINSON      67  76  59  75 /  70  60  80  30
NEWTON          68  78  61  76 /  60  60  70  30
ELDORADO        68  79  63  77 /  50  50  70  30
WINFIELD-KWLD   68  79  63  77 /  50  50  70  30
RUSSELL         66  75  55  74 /  70  70  80  30
GREAT BEND      66  76  55  75 /  70  70  80  30
SALINA          67  77  58  75 /  80  60  80  30
MCPHERSON       68  77  59  75 /  70  60  80  30
COFFEYVILLE     68  82  66  78 /  30  50  60  40
CHANUTE         68  81  66  78 /  30  50  60  40
IOLA            68  81  66  78 /  20  50  60  40
PARSONS-KPPF    68  82  66  78 /  30  50  60  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>052-
067-068-082-083-091-092.

&&
Hazardous weather outlook, May 5, 5:30 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
530 AM CDT SAT MAY 5 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-061130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
530 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM
WESTERN KANSAS DOWN INTO WESTERN OKLAHOMA TODAY...ALONG AND EAST
OF A DRYLINE. THESE STORMS ARE EXPECTED TO MOVE INTO CENTRAL AND
SOUTH CENTRAL KANSAS THIS AFTERNOON INTO TONIGHT. STRONG
INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE WILL ALLOW SEVERAL OF
THESE STORMS TO BECOME SUPERCELLS. THE MAIN THREATS WILL BE
TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS. A STRONG TORNADO
IS POSSIBLE. THE MOST SIGNIFICANT SEVERE WEATHER THREAT AREA WILL
BE ALONG AND WEST OF A LINE...FROM LINCOLN TO HUTCHINSON TO
ANTHONY.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT IN
CENTRAL AND SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA
SUNDAY THROUGH MONDAY. SEVERE WEATHER CHANCES WILL BE STRONGLY DEPENDANT
ON HOW MUCH SUNSHINE AND HEATING OCCURS. IN ADDITION...LOCALLY
HEAVY RAINFALL IS POSSIBLE SUNDAY INTO MONDAY. PLEASE STAY TUNED
TO LATER OUTLOOKS FOR MORE UPDATES.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Special weather statement, May 5, 1:46 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
146 PM CDT SAT MAY 5 2007

KSZ032-051930-
RUSSELL-
146 PM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GORHAM...OR 7 MILES
SOUTHWEST OF RUSSELL...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:08 PM CDTSevere Thunderstorm WarningICTBarton54 min
May 4, 9:49 PM CDTSevere Thunderstorm WarningICTRussell40 min
May 4, 10:22 PM CDTSevere Thunderstorm WarningICTLincoln27 min
May 4, 10:35 PM CDTSevere Thunderstorm WarningICTRussell31 min
May 5, 12:20 AM CDTTornado WarningICTBarton, Rice55 min
May 5, 12:38 AM CDTTornado WarningICTBarton37 min
May 5, 1:07 AM CDTTornado WarningICTBarton, Ellsworth, Russell53 min
May 5, 1:12 AM CDTTornado WarningICTBarton, Rice33 min
May 5, 1:49 AM CDTTornado WarningICTBarton, Ellsworth, Rice56 min
May 5, 2:03 AM CDTTornado WarningICTEllsworth, Rice42 min
May 5, 2:41 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, McPherson, Rice, Saline64 min
May 5, 3:20 AM CDTSevere Thunderstorm WarningICTSaline55 min
May 5, 3:59 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more15 hr
May 5, 5:46 PM CDTSevere Thunderstorm WarningICTBarton, Reno, Rice29 min
May 5, 6:01 PM CDTTornado WarningICTBarton, Rice44 min
May 5, 6:33 PM CDTTornado Warning EmergencyICTBarton42 min
May 5, 6:54 PM CDTFlash Flood WarningICTBarton9 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.